Quote from jacal5:My neighbor was given Evista for osetepenia, but when I told her I read that Evista may cause ovarian cancer she decided not to take it.
Has everyone on this board taking Evista been warned of this side effect by their doctor? I was just curious if everyone knew about it and decided to take it anyway.
I was thinking that individuals on Evista should get a regular sonogram or
CA125 blood test for ovarian cancer. I get a screening done every two years,
either sonogram or CA125 for ovarian cancer, although I am not any medication except Tramadol occasionally for back pain.
My doctor is not happy that I keep insisting on being tested for ovarian cancer, but it's good thing I didn't let him discourage me from being tested, because my last sonogram showed an ovarian cyst. If I did not insist on testing, I would never know the cyst was there. Now I am in "wait and see" mode, and I need another sonogram next month to determine if it increased in size.
I copied a few paragraphs on the issue from the Cancer Prevention Coalition
(Chicago, IL - October 24, 2002) - The Cancer Prevention Coalition today warned that women taking the osteoporosis drug Evista (raloxifene), marketed since 1997 by Eli Lilly, are at increased risk of ovarian cancer.
" There is ample scientific evidence that Evista poses risks of ovarian cancer. We also know that the National Cancer Institute (NCI) has ignored these risks," said Samuel S. Epstein, M.D., Chairman of the Cancer Prevention Coalition.
This is news to me. My oncologist never mentioned it and it isn't in any of the literature about the clinical trials. It seems that this Dr. Epstein was all over the internet talking about this, but other researchers say it's premature to make a connection between Evista and ovarian cancer. ("People aren't rodents.") Personally, I would prefer not to take anything at all. It seems that every medicine that helps one condition can cause another and I'm tired of it! I took tamoxifen
for 5 years knowing I was at risk for uterine cancer and blood clots. My onc wants to put me on another drug (Arimidex) when I become post-menopausal which is great at preventing breast cancer but it causes osteoporosis. To counteract that he wants to give me Zometa infusions twice a year. Zometa can cause osteonecrosis of the jaw, so you can't have dental work done. GRRRRRRRRRRR! Where does it all stop? :mad: